MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SEAL BIOPSY VALVE

BOSTON SCIENTIFIC CORPORATION SEAL BIOPSY VALVE
Model Number SBC-365
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: the reported event date is (b)(6) 2019.However, the exact date of the event is unknown.The provided event date was chosen as a best estimate based on the event date reported.Lot #, expiration date, manufacture date: the complainant was unable to provide the lot number; therefore, the expiration and device manufacture dates are unknown.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a seal biopsy valve was used during a gastroscopy procedure during (b)(6) 2019.According to the complainant, while taking a biopsy in the stomach, a tiny blue particle was noticed on the set of biopsy forceps that were being used.The forceps were removed from the patient, and the particle was then removed from the forceps and set aside.During another pass, a second blue particle was noticed in the patient's stomach.The second blue particle was retrieved.It was presumed that it came from the biopsy cap, as it was the only blue artificial item in the path of the biopsy forceps.It is unknown how the procedure was completed.There was no serious injury nor adverse patient effects reported as a result of this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available; a supplemental report will be submitted.
 
Additional Manufacturer Narrative
B3, b5 updated.D4 and h4: the complainant was unable to provide the lot number; therefore, the expiration and device manufacture dates are unknown.G3: medwatch number: (b)(4).H6: device code 1261 captures the reportable event of biopsy cap material fragmentation.H10: the device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a seal biopsy valve was used during a gastroscopy procedure during february 2019.According to the complainant, while taking a biopsy in the stomach, a tiny blue particle was noticed on the set of biopsy forceps that were being used.The forceps were removed from the patient, and the particle was then removed from the forceps and set aside.During another pass, a second blue particle was noticed in the patient's stomach.The second blue particle was retrieved.It was presumed that it came from the biopsy cap, as it was the only blue artificial item in the path of the biopsy forceps.It is unknown how the procedure was completed.There was no serious injury nor adverse patient effects reported as a result of this event.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available; a supplemental report will be submitted.Additional information received on 17may2019.Procedure happened on (b)(6) 2019.The procedure was completed with the orignal device.

Brand Name
SEAL BIOPSY VALVE
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8621343
Report Number3005099803-2019-02549
Device Sequence Number13962918
Product Code OCX
UDI-Device Identifier00840253103031
UDI-Public00840253103031
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K133734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBC-365
Device Catalogue Number2095-02
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date05/17/2019
Supplement Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR
Patient Weight41